Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 4, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Feb 9, 2001, 4:25 AM CST for Barry County, Lawrence County, Missouri. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 9, 2001, 4:25 AM CST (10:25 UTC)
- Expired
- Feb 9, 2001, 5:15 AM CST
- In force
- 50 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Barry County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 60 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 9, 5:00 AM CST | Thunderstorm Wind | Monett, MO | |
| Feb 9, 5:05 AM CST | Thunderstorm Wind | Verona, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 9, 4:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.4 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 091027
SVRSGF
MOC009-109-091115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
425 AM CST FRI FEB 9 2001
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARRY COUNTY IN MISSOURI
LAWRENCE COUNTY IN MISSOURI
* UNTIL 515 AM CST
* AT 425 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM SARCOXIE TO
FAIRVIEW TO POWELL...MOVING EAST AT 50 MPH. THESE SEVERE
THUNDERSTORMS WILL LIKELY PRODUCE DIME SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 70 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
PIERCE CITY BY 445 AM CST.
EXETER...WASHBURN BY 450 AM CST.
MONETT...PURDY...SELIGMAN BY 455 AM CST.
CASSVILLE BY 500 AM CST.
MOUNT VERNON...VERONA BY 510 AM CST.
AURORA BY 515 AM CST.
THE TOWNS OF RIDGLEY...WAYNE...STOTTS CITY...BUTTERFIELD AND
FREISTATT ARE ALSO IN THE PATH OF THESE STORMS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SPRINGFIELD.
LAT...LON 3712 9403 3678 9406 3650 9407 3651 9369
3681 9367 3718 9369
TERRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 8, 2:49 PM CST, 13 hours 36 minutes earlier.
Area forecast discussion, Feb 8, 2:49 PM CST, 13 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 249 PM CST THU FEB 8 2001 COLD FRONT JUST EDGING NEAR NORTHWEST CORNER OF CWA ATTM. SHOWERS AND THUNDERSTORMS DEVELOPED IN NOSE OF 85H JET AND 60 DEG SFC DEWPOINT AXIS OVER WESTERN COUNTIES EARLIER THIS AFTERNOON. RADAR RAINFALL ESTIMATES OF AROUND AN INCH NOTED IN TRAINING BAND OF SHOWERS FROM NEAR COLUMBUS TO NEVADA. EXPECT SFC WAVE TO CONTINUE TO DEVELOP OVER WESTERN MO/EASTERN KS THIS EVENING TEMPORARILY HOLDING UP THE FRONT BEFORE IT KICKS THROUGH THE AREA LATER TONIGHT IN RESPONSE TO SHORTWAVE KICKING OUT INTO THE PLAINS. A FEW STRONG STORMS OCCURRING IN SOUTHERN KS AND OK ATTM AND SEE NO REASON TO DROP FFA BASED ON PRESENT RADAR TRENDS AND MODEL QPF. 18Z MESO ETA CONTINUES TO SHOW 50 TO 60KT JET TRANSPORTING MOISTURE INTO THE FRONTAL BOUNDARY OVER WESTERN COUNTIES. BRIEF SEVERE THREAT THROUGH EARLY EVENING IN THE SOUTHWEST CORNER OF CWA...WITH SFC DEWPOINTS IN THE 50S AND LOWER 60S...SFC BASED LI OF 0 TO -3 AND CAPE OF OVER 1000 J/KG. LEANED TOWARD FASTER ETA VERSUS AVN...BUT TIMING DIFFERENCES ARE FAIRLY MINOR IN FIRST 24 HOURS. ETA HAS MUCH BETTER HANDLE ON LOW LEVEL THERMAL FIELDS. AS SFC LOW EXITS TO THE NORTHEAST...COLD AIR WILL FINALLY RUSH INTO THE REGION. WILL LIKELY SEE A CHANGEOVER TO WINTRY MIX AND SNOW BEFORE PRECIPITATION ENDS...ESPECIALLY IN WESTERN COUNTIES. NOT CONSIDERING A WINTER ADVISORY ATTM...BUT LATER SHIFTS WILL HAVE TO MONITOR. THICKNESS VALUES INDICATE CHANGEOVER WILL BE LATE TONIGHT IN SOUTHEAST KANSAS THEN WILL SPREAD RAPIDLY EAST...BUT AVAILABLE MOISTURE WILL BE DWINDLING QUICKLY AS COLD AIR MOVES IN. FOR LATER PERIODS...COLD AIR AND SFC HIGH BUILD INTO THE AREA FOR SATURDAY. SFC FRONT HANGS UP ALONG THE GULF COAST LATER THIS WEEKEND AND LIMITS NORTHWARD MOISTURE TRANSPORT. AVN CUTS OFF LOW ALONG WEST COAST EARLY NEXT WEEK WITH RESULTING MIDLEVEL WEST FLOW AND FASTED MOVING AND HARD TO TIME SHORTWAVES. .SGF... MO...FFA FOR WEST CENTRAL AND SOUTHWEST MISSOURI ALONG AND WEST OF A OSCEOLA TO CASSVILLE LINE FOR TONIGHT. KS...FFA FOR CHEROKEE...BOURBON...AND CRAWFORD COUNTIES FOR TONIGHT. DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 6:00 PM CST | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 3 hr |
| Feb 9, 3:51 AM CST | Severe Thunderstorm Warning | SGF | McDonald | 39 min |
| Feb 9, 4:12 AM CST | Severe Thunderstorm Warning | SGF | Newton | 33 min |
| Feb 9, 4:30 AM CST | Severe Thunderstorm Warning | SGF | McDonald | 30 min |
| Feb 9, 4:58 AM CST | Severe Thunderstorm Warning | SGF | Christian, Greene | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.